Alert archive / Minnesota / Special Weather Statements in 2023

Special Weather Statement, NWS Twin Cities, MN

June 1, 2023Isanti County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 1, 2023, 5:10 PM CDT for Isanti County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2023, 5:10 PM CDT (22:10 UTC)
Expired
Jun 1, 2023, 5:45 PM CDT
In force
35 min
Issued by
NWS Twin Cities, MN
Hail
0.88 in
Wind
30

County Isanti County, MN

The radar

The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2023-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2023-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS83 KMPX 012210
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
510 PM CDT Thu Jun 1 2023
 
MNZ052-012245-
Isanti MN-
510 PM CDT Thu Jun 1 2023

...A strong thunderstorm will impact portions of northwestern Isanti
County through 545 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Cambridge, moving northwest at 15 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of northwestern Isanti
County, including the following locations... Dalbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4556 9329 4552 9341 4561 9352 4568 9351
      4572 9344
TIME...MOT...LOC 2210Z 143DEG 14KT 4559 9340 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

$$

RMD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:42 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 1, 2:42 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
242 PM CDT Thu Jun 1 2023

.DISCUSSION...(This evening through Thursday)
Issued at 225 PM CDT Thu Jun 1 2023

KEY MESSAGES:

- Much above normal temperatures continue through at least early
  next week with temperatures in the lower 90s. Highs could be near
  record highs through the weekend.

- Scattered thunderstorms continue in the afternoon through the
  evening into next week.

This evening through Saturday... Southerly flow continues today into
Saturday. With this we will be in continued warm air advection and
will be getting some moisture transport as well. This means more of a
hot and muggy setup today and tomorrow. With a lack of large scale
synoptic support and light wind shear there is little chance for
strong to severe storms. So the rain chances will be for general
airmass thunderstorms from this evening through Saturday. Main
impacts from this will be lightning and periods of heavy rain. The
storms will likely continue to be pulse convection with varying
strength, but could be slow moving with light steering flow. So what
we see today and have seen in past few days will continue to be the
expected weather Friday and Saturday

Sunday through Monday... The heat continue this weekend into Monday
with more days of temperatures in the upper 80s to lower 90s. Weaker
flow aloft might help reduce the moisture some which could help it be
a little less muggy outside. Monday could be the start of a cooling
trend, but this varies between ensemble members as some keep the heat
going into later parts of the week. With weaker moisture transport
there is a lower, but still present chance for afternoon and evening
thunderstorms Sunday and Monday.

Tuesday through Thursday... A small change in the pattern with
cooler, but still above normal temperatures. This would lead to less
instability and therefore lower, but still present chances for
diurnal convection in the afternoon and evening.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1259 PM CDT Thu Jun 1 2023

Prevailing VFR continues for this TAF period. Stratocu fields were
beginning to develop across southern MN and Western WI which will
gradually make its way to all sites. Impacts to ceilings are not
anticipated except for any iso/sct SHRA and TSRA that develops this
afternoon. Confidence continues to remain low as to what sites could
see precipitation thus left off any mention of tempos or prob30s.
Southeasterly flow continues with routine diurnal speed changes
tonight through tomorrow.

KMSP...Starting at about 20-21z, the chances for widely scattered
shra/tsra will begin in the metro. This threat for a pop-up shower
than looks to linger with us through the rest of the period.

/OUTLOOK FOR KMSP/
FRI...VFR. Chc aftn/eve TSRA. Wind SE 10-15kts.
SAT...VFR. Chc aftn/eve TSRA. Wind SE 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...NDC
AVIATION...RMD
Hazardous weather outlook, Jun 1, 2:25 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
225 PM CDT Thu Jun 1 2023

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021930-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
225 PM CDT Thu Jun 1 2023

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Scattered thunderstorms are expected this evening. Severe weather
is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

On and off, primarily afternoon and evening thunderstorm chances
will continue into early next week. The risk for severe weather
is low but locally heavy rain is possible.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Special weather statement, Jun 1, 4:16 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
416 PM CDT Thu Jun 1 2023

MNZ051-059>061-012145-
Anoka MN-Hennepin MN-Sherburne MN-Wright MN-
416 PM CDT Thu Jun 1 2023

...A strong thunderstorm will impact portions of north central
Hennepin, east central Wright, west central Anoka and southeastern
Sherburne Counties through 445 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rogers, or 18 miles east of Buffalo, moving northwest at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  St. Michael and Otsego around 425 PM CDT.

Other locations in the path of this storm include Elk River.

This includes the following highways...
 U.S. Highway 10 in Minnesota between mile markers 209 and 217.
 U.S. Highway 169 between mile markers 159 and 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4519 9340 4515 9349 4530 9368 4538 9352
TIME...MOT...LOC 2115Z 147DEG 16KT 4522 9349

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RMD
Special weather statement, Jun 1, 4:23 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
423 PM CDT Thu Jun 1 2023

MNZ061-012200-
Anoka MN-
423 PM CDT Thu Jun 1 2023

...A strong thunderstorm will impact portions of northwestern Anoka
County through 500 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Andover, or 15 miles south of Cambridge, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  St. Francis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4525 9323 4523 9336 4541 9347 4541 9324
TIME...MOT...LOC 2122Z 167DEG 19KT 4532 9332

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

RMD
Local storm report, Jun 1, 4:35 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
435 PM CDT Thu Jun 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     Hail             Andover                 45.25N 93.30W
06/01/2023  M0.75 inch       Anoka              MN   Public

            Reported via Twitter.

&&

MKM
Special weather statement, Jun 1, 4:42 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
442 PM CDT Thu Jun 1 2023

MNZ050-051-012215-
Benton MN-Sherburne MN-
442 PM CDT Thu Jun 1 2023

...A strong thunderstorm will impact portions of southeastern Benton
and north central Sherburne Counties through 515 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Foley, or 11 miles east of St. Cloud, moving northwest
at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  St. Cloud around 455 PM CDT.

Other locations in the path of this storm include Sauk Rapids and
Foley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4550 9377 4545 9393 4562 9415 4571 9387
TIME...MOT...LOC 2142Z 151DEG 15KT 4556 9393

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

RMD
Local storm report, Jun 1, 5:07 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT Thu Jun 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     Hail             5 WNW Isanti            45.52N 93.33W
06/01/2023  M0.75 inch       Isanti             MN   Public

            Reported via phone.

&&

MKM
Special weather statement, Jun 1, 5:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
510 PM CDT Thu Jun 1 2023

MNZ052-012245-
Isanti MN-
510 PM CDT Thu Jun 1 2023

...A strong thunderstorm will impact portions of northwestern Isanti
County through 545 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Cambridge, moving northwest at 15 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Isanti
County, including the following locations... Dalbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4556 9329 4552 9341 4561 9352 4568 9351
      4572 9344
TIME...MOT...LOC 2210Z 143DEG 14KT 4559 9340

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

RMD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:16 PM CDTSpecial Weather StatementMPXAnoka29 min
Jun 1, 4:23 PM CDTSpecial Weather StatementMPXAnoka37 min
Jun 1, 4:42 PM CDTSpecial Weather StatementMPXBenton33 min
Jun 1, 5:49 PM CDTSpecial Weather StatementMPXMorrison26 min
Jun 1, 5:27 PM CDTSpecial Weather StatementMPXPolk33 min

Nearby

Special Weather Statements in Minnesota, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.